Vermont, 2013

Hail in Vermont, June 24, 2013

June 24, 2013 · NWS ALY · 1 event in 1 county or zone

The region remained in a warm and humid air mass as an upper level ridge remained just south and east across the western Atlantic Ocean. At the same time, a weak upper level disturbance passed by to the north across southern Canada.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

The region remained in a warm and humid air mass as an upper level ridge remained just south and east across the western Atlantic Ocean. At the same time, a weak upper level disturbance passed by to the north across southern Canada. This upper level disturbance allowed showers and thunderstorms to develop across the region during the afternoon and early evening hours of Monday, June 24th. With a moist and unstable atmosphere in place, one of these storms became severe across southern Vermont with large hail. Thunderstorms dissipated by later in the evening, as the disturbance moved east of the region and the atmosphere stabilized.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 24, 12:48 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 24, 12:48 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT MON JUN 24 2013

.SYNOPSIS...
VERY WARM AND HUMID CONDITIONS WILL CONTINUE EARLY THIS WEEK WITH
THE THREAT OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON
AND EVENING HOURS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY
HEAVY RAINFALL. OUR NIGHTS WILL BE CONTINUE TO BE MUGGY WITH PATCHY
FOG. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW
PRESSURE SYSTEM IMPACTS THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 955 AM...ANOTHER HAZY...HOT AND HUMID DAY SHAPING UP. 12Z ALY
SOUNDING SHOWS PLENTY OF ENERGY FOR AFTERNOON THUNDERSTORMS. WATER
VAPOR LOOP SHOWS CLOSED LOW SPINNING OVER WESTERN PENNSYLVANIA.
THIS UPPER LEVEL LOW IS EXPECTED TO MOVE OVER THE SOUTHERN PART OF
THE ALBANY FORECAST AREA OVER THE NEXT 12-18 HOURS AND SHOULD BE A
FOCUS FOR STORMS. PWAT ON 12Z ALY SOUNDING WAS 1.77 INCHES SO
COPIOUS MOISTURE FOR HEAVY RAINERS. PIT 12Z SOUNDING...UNDER UPPER
LEVEL LOW...HAS STEEPER LAPSE RATES. 12Z HRRR SHOWING A MORE
WIDESPREAD THREAT OF AFTERNOON STORMS. WILL HAVE TO MONITOR FOR
LATER FLASH FLOOD WATCH IF LARGE AREA OF HEAVY RAIN DEVELOPS.
COULD BE AN EXCITING DAY...

PREVIOUS...
THE RIDGE WILL WEAKEN A TAD TODAY AS THE REMNANTS OF THE UPPER
LOW FROM OVER THE TENNESSEE VALLEY MOVES EASTWARD. THIS WILL BE
THE MAIN FEATURE TRIGGERING CONVECTION ACROSS THE AREA TODAY AND
IT WILL ACCOMPANY THE HEATING OF THE DAY. MODEL GUIDANCE SUGGESTS
CAPE VALUES OF PEAKING AT 1000-2000 J/KG WITH DEW POINTS IN THE
MID TO UPPER 60S. LAPSE RATE OF 6 TO 6.5 C/KM ARE EXPECTED THIS
AFTERNOON WITH THE GFS INDICATING 7 C/KM POSSIBLE. MEAN FLOW IS
RATHER WEAK AT 15 TO 20 KNOTS SO STORMS WILL MOVE RATHER SLOWLY
AND CONVECTION WILL BE LOOSELY ORGANIZED. THE STORM PREDICTION
CENTER HAS THE AREA/REGION IN THE GENERAL THUNDERSTORM OUTLOOK FOR
TODAY AND TONIGHT. FREEZING LEVEL IS HIGH JUST OVER 14000 FEET ON
THE 00Z/MON ALY SOUNDING...SO SOME STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL. THIS ALONG WITH THE RATHER SLOW MOVEMENT HAVE
ADDED ENHANCED WORDING OF HEAVY RAINFALL TO THE FORECAST AND WILL
KEEP MENTION IN THE HAZARDOUS WEATHER OUTLOOK. CONVECTION IS
EXPECTED TO DIMINISH THIS EVENING AS THE WEAKENING UPPER
LOW/TROUGH MOVES OFF TO THE EAST AND WITH THE LOSS OF DAYTIME
HEATING.

LOOKING AT TEMPERATURES IN THE 80S WITH AROUND 90 DEGREES UP THE
HUDSON VALLEY INTO CAPITAL DISTRICT. DEW POINTS WILL BE IN THE MID
TO UPPER 60S MAKING IT FELL EVEN HOTTER. HEAT INDICES SHOULD REACH
THE MID 90S UP THE HUDSON RIVER VALLEY.

ANOTHER MUGGY NIGHT WITH LOWS AND DEW POINTS IN THE 60S. WINDS WILL
BECOME LIGHT TO CALM WINDS. HAVE ADDED PATCHY FOG MAINLY IN THE
RIVER VALLEY LOCATIONS.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
BY TUESDAY MORNING FLOW WILL BECOME NEARLY ZONAL ACROSS THE REGION.
A WEAKENING SURFACE LOW AND MID LEVEL SHORT WAVE TROUGH WILL MOVE
EASTWARD ACROSS SOUTHERN CANADA PASSING WELL TO OUR NORTH TUESDAY.
PLUS GUIDANCE INDICATES SMALL PIECES OF ENERGY SHOULD MOVE THROUGH
THE FLOW FARTHER SOUTH ACROSS OUR REGION.ALL THIS LEADS TO ANOTHER
ROUND OF CONVECTION MAINLY DURING THE AFTERNOON AND EVENING HOURS
TUESDAY WITH THE HEATING OF THE DAY. THE BETTER DYNAMICS AND SHEAR
WILL BE ACROSS NORTHERN NEW YORK INTO NORTHERN NEW ENGLAND AND THIS
IS WHERE THE STORM PREDICTION CENTER HAS GONE WITH A SLIGHT RISK FOR
SEVERE THUNDERSTORMS. FARTHER SOUTH ACROSS OUR FORECAST AREA MEAN
FLOW WILL STILL BE RATHER WEAK AROUND 20 KNOTS. IT WILL BE ANOTHER
HOT DAY SIMILAR TO MONDAY IN TEMPERATURES AND HEAT INDICES.

A WEAK FRONTAL BOUNDARY WILL BE BROUGHT SOUTHWARD INTO THE REGION
TUESDAY NIGHT...HOWEVER DUE TO THE FLOW ALOFT THE BOUNDARY WILL
STALL ACROSS THE REGION. A MORE VIGOROUS SHORT WAVE WILL MOVE INTO
THE LONGWAVE TROUGH OVER THE GREAT LAKES REGION WEDNESDAY AND
WEDNESDAY NIGHT AND HEIGHTS WILL BEGIN TO FALL. CHANCES FOR
CONVECTION WILL NOT BE LIMITED MAINLY TO THE AFTERNOON AND EVENING
HOURS THIS TIME. AS HEIGHTS CONTINUE TO FALL WILL HAVE LARGE SCALE
ASCENT THE BOUNDARY WILL BEGIN TO MOVE BACK NORTHWARD AS A WARM
FRONT.

PRECIPITABLE WATER VALUES WILL STILL BE HIGH SO LOCALLY HEAVY
RAINFALL IS EXPECTED WITH SOME STORMS...SO HAVE MENTIONED IN OUR
HAZARDOUS WEATHER OUTLOOK.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AN UNSETTLED AND WET EXTENDED FORECAST IS LIKELY ACROSS NY AND NEW
ENGLAND WITH PERSISTENT CHANCES OF SHOWERS AND THUNDERSTORMS...AS A
MID AND UPPER LEVEL TROUGH WILL INITIALLY IMPACT THE REGION TO CLOSE
THE WEEK...AND THEN IT MAY CLOSE OR CUT OFF NEAR THE GREAT LAKES
REGION AND SRN ONTARIO FOR THE WEEKEND.

THE LATEST GFS/ECMWF/CANADIAN GGEM/ENSEMBLE GUIDANCE AND HPC
GRAPHICS ARE IN PRETTY GOOD AGREEMENT FOR AN ACTIVE STRETCH OF
WEATHER.  THEIR ARE SOME SUBTLE DIFFERENCES FOR THE TIMING OF THE
SHORT-WAVE IMPULSE ROTATING THROUGH THE UPPER LEVEL TROUGH...BUT ALL
AN ALL...IT IS EXTREMELY DIFFICULT TO FIND A SUSTAINED DRY STRETCH
OF WX TO CLOSE JUNE.

THU-FRI...A WAVE OF LOW PRESSURE APPROACHES THE FCST AREA FROM THE
GREAT LAKES REGION WITH SOME OVER RUNNING SHOWERS AND THUNDERSTORMS
AHEAD OF A WARM FRONT.  THE WARM FRONT MAY BUST THROUGH PORTIONS OF
THE FCST AREA FOR A POTENTIAL OF STRONG THUNDERSTORMS...IF HEATING
IS REALIZED.  THE DETAILS ARE NEBULOUS AND MURKY...SO WE WILL CALL
IT A CHANCE OF SHOWERS AND THUNDERSTORMS...THU INTO THU NIGHT.  A
S/SW H850 LLJ OF 30-45 KTS WILL TRANSPORT IN SOME GULF
MOISTURE...AND PWATS WILL CONTINUE TO RUN ABOVE NORMAL. THE SFC LOW
BEGINS TO OCCLUDE AND CLOSE OFF JUST NORTHWEST OF LAKE ONTARIO AND
NRN NY ON FRI.  THE GFS CONTINUES TO PAINT MODERATE AMOUNTS OF
INSTABILITY FOR THE POTENTIAL OF SHOWERS AND THUNDERSTORMS AGAIN.
THE SUBTROPICAL HIGH REMAINS ANCHORED DOWNSTREAM CONTINUING A DEEP
S/SW FETCH OF MOISTURE.  THIS LONG DURATION STRETCH OF WX...BEGINS
TO MATERIALIZE INTO POTENTIALLY A CLASSIC GREAT LAKES CSTAR CUTOFF
LOW WARM SEASON EVENT. TEMPS LOOK TO RUN SLIGHTLY BELOW TO NEAR
NORMAL FOR THE THESE DAYS WITH HIGHS IN THE M70S TO L80S AND LOWS IN
THE U50S TO 60S.

SAT-MON...THE LONGWAVE TROUGH BEGINS TO AMPLIFY WITH THE EMBEDDED
500 HPA CLOSED CIRCULATIONS OVER THE CNTRL AND ERN GREAT LAKES.  A
COLD FRONT BEGINS TO STALL OUT NEAR THE ERN CONUS SEABOARD.
MULTIPLE SHORT-WAVES LIFT NORTHWARD ON THE EAST SIDE OF TROUGH.
PERSISTENT BANDS OF SHOWERS AND THUNDERSTORMS TIMED TO THE DIURNAL
HEATING AND THE PROPAGATION OF THE IMPULSES ARE POSSIBLE FOR THE
WEEKEND INTO EARLY NEXT WEEK.  THEIR IS A SMALL  POSSIBILITY THAT
DRYING IN THE WAKE OF DISTURBANCES MAY PROMOTE MINI DRY STRETCHES.
AGAIN...THIS APPEARS TO FIT A GREAT LAKES WARM SEASON CSTAR
CLOSED/CUTOFF SCENARIO FOR AN EXTENDED PERIOD OF SHOWERS AND
THUNDERSTORMS.  THE WEEKEND IS DOMINATED BY A POSITIVE TILT
SCENARIO...PERHAPS SHIFTING NEUTRAL BY EARLY NEXT WEEK.  H850 TEMPS
CONTINUE TO BE IN THE +14C TO +16C RANGE WITH LIMITED HEATING EACH
DAY WITH A RESIDUAL COLD POOL ALOFT...AND THE ACTIVE S/SW FLOW.
EXPECT HIGHS TO CONTINUE IN THE 70S TO L80S WITH LOWS IN THE U50S TO
60S. TOO EARLY TO PINPOINT LOCATIONS...BUT SOME HYDRO PROBLEMS COULD
MATERIALIZE...IF LOCATIONS GET REPEATEDLY HIT BY BANDS OF SHOWERS
AND THUNDERSTORMS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
POP UP AFTERNOON THUNDERSTORMS DOT THE RADAR SCOPE. PROBABILITY OF
ANY ONE STORM HITTING A TAF SITE IS STILL LESS THAN 30 PERCENT.
WE'LL CONTINUE TO MONITOR AND SEE IF ANY CLUSTERS OF STORMS
DEVELOP WHICH MAY MOVE TOWARD ANY PARTICULAR TAF SITE.

THE WINDS TODAY WILL BE FROM A WESTERLY DIRECTION AT 5-10 KNOTS
WITH OCCASIONAL GUST TO 15 KNOTS. EXPECT THE WINDS TO BECOME LIGHT TO
CALM IN THE EARLY EVENING AND REMAIN LIGHT THROUGH TUESDAY.

OUTLOOK...
TUE...MAINLY VFR. CHC -TSRA/-SHRA MAINLY DURING THE AFTN INTO THE
EVNG. MVFR-IFR FOG LATE AT NIGHT INTO EARLY IN THE MORNING.
WED...MAINLY VFR. SLIGHT CHC -TSRA/-SHRA.
THU-FRI...VFR/MVFR. CHC -TSRAS/-SHRAS.

&&

.FIRE WEATHER...
VERY WARM AND HUMID CONDITIONS WILL CONTINUE EARLY THIS WEEK WITH
THE THREAT OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON
AND EVENING HOURS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY
HEAVY RAINFALL. OUR NIGHTS WILL BE CONTINUE TO BE MUGGY WITH PATCHY
FOG. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW
PRESSURE SYSTEM IMPACTS THE REGION.

&&

.HYDROLOGY...
INCREASING UNSETTLED WEATHER THIS WEEK. EARLY IN THE WEEK THE CHANCES
OF SHOWERS AND THUNDERSTORMS WILL BE MAINLY DURING THE AFTERNOON AND
EVENING HOURS. HOWEVER...PERSISTENT CHANCES OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED FOR THE LATER PART OF THE WEEK INTO THE
WEEKEND AS A MID/UPPER LEVEL TROUGH IMPACTS THE REGION.

STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ALL
WEEK WITH HIGH PRECIPITABLE WATER VALUES. EARLY IN THE WEEK FLOW ALOFT
WILL BE RATHER LIGHT SO STORMS WILL BE SLOWER MOVERS. FLOW IS
EXPECTED TO INCREASE LATER IN THE WEEK. PONDING OF WATER ON
ROADWAYS ALONG WITH MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS WILL BE POSSIBLE. PLUS SOME SMALL STREAMS...CREEKS...AND
BROOKS MAY REACH BANKFULL OR EVEN FLOODING QUICKLY IN THE HEAVY
RAINFALL ASSOCIATED WITH THE THUNDERSTORMS ESPECIALLY IF STORMS
MOVE OVER THE SAME AREA REPEATEDLY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/SND/BGM
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...SND
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jun 24, 2:55 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT MON JUN 24 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-251100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
355 PM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS
EVENING MAY PRODUCE 1 INCH SIZE HAIL...FREQUENT LIGHTNING...AND
LOCALLY HEAVY RAINFALL THAT COULD PRODUCE PONDING OF WATER ON
ROADWAYS AND POOR DRAINAGE FLOODING OF LOW LYING AREAS. THE
THUNDERSTORMS WILL MOVE SLOWLY TO THE EAST AT LESS THAN 20 MPH. THE
SLOW MOVEMENT OF THE THUNDERSTORMS...AND REPEATEDLY MOVING OVER THE
SAME AREAS...COULD LEAD TO BANK FULL RISES ON STREAMS...CREEKS...AND
BROOKS.  THUNDERSTORMS WILL DIMINISH SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM
TUESDAY THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY
HEAVY RAINFALL AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE IN ALBANY.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jun 24, 3:05 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT MON JUN 24 2013

VTZ013-242030-
BENNINGTON VT-
405 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR PERU TOWN
CENTER...OR ABOUT 6 MILES WEST OF LONDONDERRY...AND MOVING EAST AT 15
MPH.

THE THUNDERSTORM WILL BE NEAR...
LANDGROVE TOWN CENTER AND FRENCH HOLLOW BY 410 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4326 7281 4326 7282 4326 7285 4321 7285
      4320 7286 4315 7287 4319 7307 4331 7305
      4331 7283 4329 7281
TIME...MOT...LOC 2005Z 275DEG 15KT 4323 7290

LFM/IRL
Local storm report, Jun 24, 3:10 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             TROY                    42.73N  73.68W
06/24/2013  M1.25 INCH       RENSSELAER         NY   FACEBOOK

&&

EVENT NUMBER ALY1300231

LFM
Local storm report, Jun 24, 3:12 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             TROY                    42.73N  73.68W
06/24/2013  E0.88 INCH       RENSSELAER         NY   FACEBOOK

&&

EVENT NUMBER ALY1300233

LFM
Special weather statement, Jun 24, 3:18 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT MON JUN 24 2013

NYZ038-040-242045-
MONTGOMERY NY-SOUTHERN HERKIMER NY-
418 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
CEDARVILLE...OR ABOUT OVER ILION...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
MOHAWK BY 425 PM EDT
HERKIMER BY 430 PM EDT
JORDANVILLE BY 440 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4308 7520 4302 7472 4286 7476 4289 7487
      4284 7488 4282 7492 4290 7509 4285 7514
      4285 7520 4286 7522 4289 7521 4306 7522
TIME...MOT...LOC 2018Z 282DEG 16KT 4296 7507

LFM/IRL
Local storm report, Jun 24, 3:19 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             WYANTSKILL              42.69N  73.65W
06/24/2013  E1.75 INCH       RENSSELAER         NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1300234

LFM
Local storm report, Jun 24, 3:23 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             RAVENA                  42.48N  73.81W
06/24/2013  E0.88 INCH       ALBANY             NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1300236

LFM

The radar

The Albany radar (KENX), 103 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bennington

When
June 24, 3:30 PM EST to 3:32 PM EST
Where
Bennington County, 0.45 mi SSW of Manchester
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
43.164, -73.072

Quarter size hail was reported during a thunderstorm in Manchester.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2013Every state in 2013This day in weather historyWarnings in Vermont, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455023.